MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that due to a high pressure drop of the oxygenating chamber of another company, after 100 minutes of cec, the device was replaced with an oxygenating chamber fx25w.After 40 minutes of the replacement, there was a new pressure increase entering the oxygenator up to a value of about 515 mmhg after about 90 minutes; at this point the customer opts for a third change of oxygenating chamber by mounting an additional fx25w with which he concludes the intervention.Act values have always remained within the physiological ranges for extracorporeal circulation.The procedure performed was mitralic valve replacement and aorto-coronary bypass graft.This caused a delay in the surgical procedure.The surgery was completed successfully, however, the patient was in the operating room (o.R.) a second time due to surgical problems.There was no blood loss except what was inside the replaced oxygenator.There was no patient injury or medical/surgical intervention required.Since the product was malfunctioned due to increased pressure, it was replaced.The final patient impact was no harm.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - perfusionist.Pma/510(k)- k130280.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.Visual inspection of the actual sample did not find any anomaly such as a breakage that could lead to the increasing of pressure.After rinsing and drying the actual sample, it was installed into a circuit consisting of tubes, and the pressure drop when circulating bovine blood (hct: 35%, temp.: 37°c) at a flow rate of 8l/min was measured.It was confirmed to meet the factory's specifications and no obstruction was found.After the investigation, saline solution was flowed in the blood channel.No blood clot that led to the increasing of pressure was formed.Review of the manufacturing record and the shipping inspection record of the actual sample confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Based on the investigation result, no anomaly was found in the actual sample after rinsing.As a possible cause of this complaint, since increased pressure was also confirmed in the competitor's oxygenator that was used before the replacement with the involved product, it was likely that blood-derived obstructing occurred for some reason.However, since there was no anomaly in the performance test of actual sample, it was not possible to clarify the cause of occurrence from the investigation result.Relevant ifu reference: "do not reduce heparin during circulation.Otherwise, blood clotting might occur.(warnings)"."adequate heparinization of the blood is required to prevent it from clotting in the system.(warnings)".

Brand Name
CAPIOX FX25 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key15050843
Report Number9681834-2022-00142
Device Sequence Number17283816
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public04987350701084
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue NumberCX*FX25W
Device Lot Number190927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale
Patient Weight44 KG